MAUDE Adverse Event Report: BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
"during the peripheral venous cannulation procedure with intravenous catheter, at the time of insertion and manipulation of the device, a fracture of the catheter bevel was evidenced.The procedure was immediately suspended, verifying the integrity of the device and the state of the puncture site.The patient was assessed and there was no evidence of immediate complications, such as active bleeding, severe pain or signs of fragment retention.Subsequently, the device was discarded according to institutional protocol and a new cannulation was performed with sterile material, with no new developments.The event was reported for follow-up and quality control of the medical device.Additional information received on 26-feb-2026 email follow up: could you please confirm how many units of the product presented the issue/defect? in response to your communication regarding claim no.(b)(4), we inform you that two (2) units of the product with the reported problem have been submitted.Could you provide photos and/or videos of the product showing the defect? regarding the evidence, in the first case, there is photographic evidence, which has already been sent for review.In the second case, there is no photographic evidence, as the catheter fracture was evident at the time of removal of the medical device.Additional information received on 27-feb-2026 email follow up: fup with sales the customer has informed us that they have shared the photos with us.Could you share the photos if the customer has already shared them with us? attached fup with customer could you please confirm for the second case when the defect was identified? was it identified during removal of the catheter from the product packaging, or during removal of the catheter from the patient? the defect was identified during removal of the catheter from the patient.Was there any harm to the patient's health? if so, please explain in detail.No damage to the patient's health was observed.The catheter was removed following institutional protocol, and a subsequent clinical evaluation was performed without finding any complications or associated adverse events.Was hospitalization or extended hospitalization required? please provide details.No additional hospitalization was necessary, nor was the hospital stay prolonged as a result of this event.Could you confirm the date when the issue/defect occurred or was identified? the problem was detected at the time, and the corresponding entry was made in the report.".
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of catheter broke/ separated was not confirmed upon inspection of the photos.However, needle through catheter was seen in the photos.If the needle had pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needles can pierce through catheters during product application, when the product is manipulated, or during needle cover removal if not done carefully.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
INSYTE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24563587
Report Number2243072-2026-00162
Device Sequence Number10114792
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233(11)250313(17)300228(10)5072707
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot Number5072707
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown